MAUDE Adverse Event Report: SPECTRANETICS CORPORATION VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION VISISHEATH DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 501-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv), right atrial (ra), and left ventricular (lv) lead due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Utilizing a spectranetics glidelight laser sheath, the ra and lv lead were removed successfully.Then, switching to a spectranetics 11f tightrail rotating dilator sheath, along with a spectranetics large visisheath dilator sheath on the rv lead, progress stalled at the superior vena cava (svc)/ra junction.While upsizing to a spectranetics 13f tightrail rotating dilator sheath, the patient¿s blood pressure dropped, and a pericardial effusion was detected via transesophageal echocardiogram (tee).Rescue efforts began, including sternotomy.An svc/ra junction perforation was discovered and repaired.The decision was made to abandon the extraction procedure; therefore, the lld ez, along with the rv lead, were cut/capped and remained in the patient (mdr#: 3007284006-2026-00066).There was no attempt made to unlock the lld ez.The patient survived the procedure.This report captures the visisheath in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
B6) relevant tests/laboratory data - not available from facility.H3) the visisheath was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of the visisheath device.

Brand Name
VISISHEATH DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24548238
Report Number3007284006-2026-00064
Device Sequence Number9485873
Product Code DRE
UDI-Device Identifier00813132020378
UDI-Public(01)00813132020378(17)271217(10)0303660760
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number501-016
Device Catalogue Number501-016
Device Lot Number0303660760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK 377176 RA PACING LEAD.; BIOTRONIK 395723 RV ICD LEAD.; BIOTRONIK 408718 LV LEAD.; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS GLIDELIGHT LASER SHEATH.; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age70 YR
Patient SexMale
Patient Weight109 KG
Patient EthnicityHispanic
Patient RaceWhite